I had a seizure in my sleep Thursday night. I was perscribed 500mg Keppra twice daily.
I took my first pill at 1:30 and felt high all night. I finally went to bed at 8pm without taking another and slept until 9:30am!!! I have a 2 year old. I have no idea how long she was awake and waiting for me.
I am afraid to take another dose. I can't sleep like that. Is this a side effect of the medicine? Or still fatigue from actually having a seizure?
I have the same questions. My friend had a normal EEG and a normal MRI of the brain after having a random seizure....no previous history or family history. Doc still is recommending the he take 500 mg of Keppra twice daily for the rest of his life even with negative test results. He is hesitant and concerned about side effects. I will be interested to see if anyone can answer your questions regarding Keppra. I don't blame you for being afraid.
My sister is epileptic. I called her about my situation and she said the seizure and damage to my brain is causing my inability to wake up. That usually lasts about a week then I'll feel good again.
Over 1/2 of people who have seizures have nothing "wrong" with them on a brain scan. Each time you have a seizure your brain gets weaker and more likely to have another. If you can stay medicated long enough to prevent another, there's a chance your friend can go without meds later in life.
Still crossing my fingers that Keppra will be a good medicine. It makes me feel like not eating at all though.
I too have had seizures, however, they leave me exhausted for only a few hours. The doctors put me on seizure Keppra meds 500 mg 2x a day and now I am on 1500 mg 2 x a day....which is working great! Now 75 days seizure free, The 500 mg Keppra didn't work.... I have to take the 1500 2x a day exactly twelve hours apart to avoid seizure activity. Good luck.....
I take Keppra 500mg. 5 tablets a day. Yes, they make me tired...and along with two other meds....seizure free. I think that you need to discuss this with your neurologist right away. There are many other medications that might help, or a different dose. You shouldn't be so tired. In fact, it sounds dangerous since you have a little one. Do you drive? There's a lot to be considered. Good luck. See a good neurologist. If the Dr. you're seeing now isn't taking care of you, fire him and find one who will. I did and it made all the difference in the world.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.